Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Oct 4, 2007, 7:10 PM MST for Apache County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2007, 7:10 PM MST (02:10 UTC)
- Expired
- Oct 4, 2007, 7:45 PM MST
- In force
- 35 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 158 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2726 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 050211 SVRFGZ AZC001-050245- /O.NEW.KFGZ.SV.W.0091.071005T0210Z-071005T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 710 PM MST THU OCT 4 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA... * UNTIL 745 PM MST * AT 708 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF MOUNT BALDY PEAK...OR ABOUT 32 MILES SOUTHEAST OF SHOW LOW...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT BALDY PEAK BY 730 PM MST... GREER BY 745 PM MST... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3420 10959 3400 10934 3371 10975 3384 10986 TIME...MOT...LOC 0210Z 227DEG 34KT 3384 10977 $$ TC
1 follow-up statement
000 WWUS55 KFGZ 050246 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 744 PM MST THU OCT 4 2007 AZC001-050254- /O.EXP.KFGZ.SV.W.0091.000000T0000Z-071005T0245Z/ APACHE AZ- 744 PM MST THU OCT 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL APACHE COUNTY EXPIRES AT 745 PM MST... THE STORM APPROACHING THE GREER AREA CONTINUES TO SHOW SIGNS OF WEAKENING AND FROM CURRENT RADAR DATA THE STORM IS NO LONGER PRODUCING A SEVERE WEATHER THREAT...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3420 10959 3400 10934 3371 10975 3384 10986 TIME...MOT...LOC 0244Z 227DEG 34KT 3406 10949 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:30 PM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Oct 4, 2:30 PM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST THU OCT 4 2007 .SYNOPSIS...AN APPROACHING STORM SYSTEM WILL BRING PARTLY TO MOSTLY CLOUDY SKIES AND A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. IT WILL ALSO BE VERY WINDY WITH THE POTENTIAL FOR SOUTHWEST WIND GUSTS OF OVER 40 MPH EARLY THIS EVENING AND AGAIN ON FRIDAY. OVER THE WEEKEND...A COLD FRONT MOVING IN FRIDAY NIGHT WILL USHER IN THE COOLEST TEMPERATURES OF THE SEASON. FAIR AND MILD WEATHER WILL RETURN FOR MUCH OF NEXT WEEK AS HIGH PRESSURES MOVES OVER ARIZONA. && .DISCUSSION...A CLOSED-LOW IN THE MID TO UPPER LEVELS WAS LOCATED OVER THE NORTHWEST COAST OF THE UNITED STATES THIS AFTERNOON. OVER THE NEXT 24- TO 48- HOURS THIS LOW CENTER WILL DEEPEN AND MOVE SOUTHEASTWARD TOWARD ARIZONA AS STRONG CYCLOGENESIS CONTINUES. THIS STRONG LOW AND COLD FRONT WILL MOVE OVER THE GREAT BASIN AND ARIZONA FROM FRIDAY INTO SUNDAY BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS...STRONG WINDS AND THE COOLEST TEMPERATURES OF THE SEASON. FOR TONIGHT...WITH STRONG PRESSURE GRADIENTS IN PLACE...EXPECT SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH OVER MOST OF THE AREA. HOWEVER...ACROSS NORTHWEST ARIZONA...INCLUDING THE GRAND CANYON...KAIBAB PLATEAU AND THE COCONINO PLATEAU WIND GUSTS OF 45 MPH ARE ANTICIPATED UNTIL 9 PM MST AND A WIND ADVISORY WILL CONTINUE UNTIL MID EVENING (SEE PRODUCT PHXNPWFGZ FOR DETAILS). THE THREAT FOR SHOWERS AND STORMS WILL CONTINUE...MAINLY FROM THE MOGOLLON RIM SOUTHWARD WHERE THE BEST MOISTURE AND OROGRAPHIC LIFT WILL BE LOCATED. ON FRIDAY...THE MID TO UPPER LOW WILL MOVE OVER NEVADA WITH A COLD FRONT PUSHING TOWARD ARIZONA. AS A RESULT...EXPECT STRONG SOUTHWEST WINDS ON FRIDAY ACROSS ALL OF NORTHERN ARIZONA. FROM MID-DAY AND THROUGH THE AFTERNOON SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH ARE ANTICIPATED. A WIND ADVISORY WILL LIKELY NEED TO BE ISSUED FOR FRIDAY. ALSO...MODELS ARE BEGINNING TO HINT TOWARD A PRECIPITATION BAND FORMING IN ADVANCE OF THE COLD FRONT FRIDAY AFTERNOON AND NIGHT. THE IMPACT OF THE RAIN BAND WOULD MAINLY BE FROM A PRESCOTT...FLAGSTAFF...PAGE LINE WESTWARD WHERE WIDESPREAD QUARTER TO HALF INCH RAINFALL TOTALS WILL BE POSSIBLE. THE COLD FRONT AND DRIER AIR WILL PUSH ACROSS NORTHERN ARIZONA LATE FRIDAY NIGHT. FOR SATURDAY AND BEYOND...SUNDAY AND MONDAY MORNINGS WILL SEE THE COLDEST LOW TEMPERATURES OF THE SEASON WITH ELEVATIONS ABOVE 6000 FEET FALLING WELL BELOW FREEZING. IN ADDITION...DAYTIME HIGHS WILL BE THE COOLEST OF THE SEASON OVER THE WEEKEND. OTHERWISE...HIGH PRESSURE WILL MOVE IN FROM THE WEST STARTING MONDAY WITH A RETURN TO MOSTLY CLEAR SKIES AND MILD DAYTIME TEMPERATURES NEXT WEEK. MCCOLLUM && .AVIATION...FOR THE 00Z PACKAGE...WDLY SCT-SCT SHRA/TSRA WILL CONTINUE TO DEVELOP THIS EVENING ACROSS THE MOGOLLON RIM AND POINTS SW...AND WILL MOVE TOWARDS THE NE ACROSS NE AZ. CLOUD BASES WILL GENERALLY REMAIN SCT-BKN BTWN 4-6K FT AGL. EXPECT CIGS BTWN 1K-3K FT AGL AND VSBYS OF 1-3SM...ALONG WITH WND GUSTS UP TO 35 KT IN THE HEAVIEST SHRA/TSRA. WDSPRD SW SFC WNDS OF 15 TO 25 KTS WITH GUSTS TO 35 KTS WILL CONTINUE THROUGH 03Z TONIGHT...THEN WILL DECREASE TO 10-15 KT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. KETCHUM && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR THE KAIBAB PLATEAU...GRAND CANYON AND THE COCONINO PLATEAU. ZONES 4/6/7. &&
Hazardous weather outlook, Oct 4, 1:45 PM MST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 145 PM MST THU OCT 4 2007 AZZ004>018-037>040-050700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 145 PM MST THU OCT 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT A WIND ADVISORY WILL CONTINUE UNTIL 9 PM MST FOR THE NORTHWEST CORNER OF ARIZONA...WITH WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF 45 MPH EXPECTED. PLEASE SEE PRODUCT PHXNPWFGZ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...WINDS WILL BE EVEN STRONGER AS A COLD FRONT APPROACHES ARIZONA FROM THE NORTHWEST. IT IS LIKELY THAT A WIND ADVISORY WILL BE ISSUED FOR ALL OF NORTHERN ARIZONA FOR FRIDAY. FOR THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK...NO WEATHER HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MCCOLLUM
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 6:42 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Gila, Navajo | 33 min |
| Oct 5, 3:23 AM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 18 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.